Alert archive / California / Wind Advisories in 2016
Wind Advisory 11, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 6, 2016, 3:06 AM PST. It took effect at Mar 6, 2016, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2016, 3:06 AM PST (11:06 UTC)
- In effect from
- Mar 6, 2016, 4:00 PM PST
- Expired
- Mar 7, 2016, 3:31 AM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
275 WWUS76 KSTO 061106 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 306 AM PST SUN MAR 6 2016 ...STRONG WINDS EXPECTED THIS AFTERNOON INTO EARLY MONDAY... .ANOTHER STORM SYSTEM WILL MOVE ACROSS THE AREA THIS AFTERNOON INTO MONDAY. WINDS WILL NOT BE AS STRONG AS SATURDAY BUT WILL INCREASE ONCE AGAIN THIS AFTERNOON INTO EVENING. STRONGEST WINDS ARE EXPECTED IN THE SACRAMENTO VALLEY AND DELTA REGION. WINDS WILL DECREASE BY MONDAY MORNING. CAZ015>018-070600- /O.NEW.KSTO.WI.Y.0011.160307T0000Z-160307T1200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN 306 AM PST SUN MAR 6 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. * TIMING...THIS AFTERNOON THROUGH EARLY MONDAY MORNING. * WINDS...SUSTAINED 20 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...BREEZY TO WINDY CONDITIONS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DOWNED TREE BRANCHES AND LIMBS. LOCALIZED POWER OUTAGES. LOOSE OBJECTS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
483 WWUS76 KSTO 062300 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PST SUN MAR 6 2016 ...STRONG WINDS INTO EARLY MONDAY... .ANOTHER STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT BRINGING MORE GUSTY SOUTHERLY WINDS, BUT NOT AS STRONG AS SATURDAY'S. STRONGEST WINDS ARE EXPECTED IN THE SACRAMENTO VALLEY AND DELTA REGION. WINDS WILL DECREASE BY MONDAY MORNING. CAZ015>018-071200- /O.CON.KSTO.WI.Y.0011.160307T0000Z-160307T1200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN 300 PM PST SUN MAR 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * TIMING...THROUGH EARLY MONDAY MORNING. * WINDS...SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. DOWNED TREE BRANCHES AND LIMBS. LOCALIZED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
648 WWUS76 KSTO 071131 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 331 AM PST MON MAR 7 2016 CAZ015>018-071245- /O.CAN.KSTO.WI.Y.0011.000000T0000Z-160307T1200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN 331 AM PST MON MAR 7 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. LOCALLY BREEZY SOUTHERLY WINDS WILL CONTINUE TO TAPER OFF ACROSS THE REGION EARLY THIS MORNING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:34 PM PST, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 5, 10:34 PM PST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1034 PM PST SAT MAR 5 2016 .SYNOPSIS... A strong storm system will move through the area tonight with heavy rain, strong winds, and localized flooding. Additional rain, along with heavy snow in the mountains, is on tap for Sunday, Monday, and late next week. && .DISCUSSION... Strong storm system moving through NorCal this evening with cold front highlighted by low topped squall line. Wind gusts to 50 mph causing scattered power outages have occurred in many spots this evening. Rainfall amounts near 1.00 inches for most valley locations with isolated amounts up to 3.00 inches over the 24 hour period...2 to 6 inches over the Sierra. 2 to 3 inches fell over the Lake county burn scars...which prompted a flash flood warning. Snow levels are running between 5500-6000 feet and will fall to 4000 by morning. Heavy snow with rates of 2-3 per hour will be likely over the Sierra overnight with hazardous travel for interstate 80 and Highway 50. .PREVIOUS DISCUSSION... MAIN EVENT IS UNDERWAY WITH INCREASING WIND AND PRECIPITATION ACROSS THE AREA. ONE LARGE AREA OF SHOWERS HAS MOVED OUT OF THE VALLEY INTO THE FOOTHILLS AND NORTHERN SIERRA, BUT ANOTHER AREA OF SHOWERS PRESENTLY ENHANCING TO THE SOUTHWEST OF THE BAY AREA WILL MOVE INTO THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS LATE THIS AFTERNOON. SATELLITE IMAGERY SHOWS THE COLD FRONT IS NOW INSIDE OF 130W, AND WITH ITS CURRENT MOVEMENT, IT WILL MOVE ACROSS INTERIOR NORCAL BY MID TO LATE EVENING ACCOMPANIED BY VERY HEAVY RAIN AND PERHAPS A LITTLE THUNDER. STRONG ASCENT AND WIDE SWATH OF DEEP TPW (IN EXCESS OF 1.25 INCHES) AHEAD OF THE FRONT RESULT IN EXTREME WATER VAPOR TRANSPORT ANOMALIES THIS EVENING (> 7 SD ON NAEFS MEAN IVT!), SO HEAVY RAIN NEARLY CERTAIN. WILL CONTINUE FLASH FLOOD WATCHES FOR THE BURN SCARS AND MONITOR FOR POSSIBLE ISSUANCE OF FLOOD ADVISORIES THIS EVENING AS HEAVIER RAIN DEVELOPS. WINDS HAVE CONTINUED TO INCREASE THIS AFTERNOON. THE FRESNO TO MEDFORD GRADIENT IS NOW AROUND 15 MBS, AND THE HRRR FORECASTS IT TO INCREASE TO AROUND 19-20 MBS BY 02Z AS A 992 MB SURFACE LOW MOVES ACROSS SISKIYOU COUNTY. HIGH-RES MODELS CONTINUE TO POINT TOWARD THE POTENTIAL FOR A HIGH IMPACT WIND EVENT EARLY THIS EVENING ACROSS THE SACRAMENTO VALLEY AND EXTENDING EASTWARD INTO THE FOOTHILLS WITH 925 MB WINDS FORECAST TO REACH NEARLY 70 KTS AHEAD OF THE COLD FRONT. POWER OUTAGES AND TREE DAMAGE WILL BE LIKELY. SNOW WILL DEVELOP ACROSS THE NORTHERN SIERRA PASSES LATE TONIGHT AND CONTINUE INTO MONDAY. STILL LOOKING LIKE GOOD POTENTIAL FOR SEVERAL FEET OF SNOW ALONG THE CREST THROUGH MONDAY WITH A FOOT OR TWO POSSIBLE AS LOW AS 5000 FEET. MAIN SNOW IMPACTS WILL HOLD OFF UNTIL MIDNIGHT AS PROFILERS INDICATE THE SNOW LEVEL IS STILL ABOVE 7500 FEET. SNOW LEVELS WILL RAPIDLY LOWER BEHIND THE COLD FRONTAL PASSAGE LATE TONIGHT. HEAVIER PRECIPITATION TAPERS BY 12Z SUNDAY, THEN PICKS UP AGAIN LATER SUNDAY INTO MONDAY AS THE NEXT WAVE MOVES INTO THE AREA. BREAK IN THE WEATHER LOOKS MORE LIKELY FOR TUESDAY. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Upper ridging over the area Wednesday shifts east allowing some overrunning precip. GFS keeps this precip mainly north of the forecast area while the EC spreads it over most of the CWA. Forecast is a blend of these Wednesday. Models in better agreement Thursday into Friday and advertise another atmospheric river dropping slowly south through Interior NorCal. QPF values look to be significant during this period. By Saturday, forecast confidence lowers as EC returns upper ridging and drier weather, while the GFS keeps moist cyclonic flow and showers, along with strong wind, especially in orographically favored mountains. && && .AVIATION... Frontal system will impact NorCal tonight into Sunday morning. Expect widespread MVFR/IFR conditions during frontal passage with local LIFR over mountains. Strong southwest winds aloft with moderate to strong southerly winds in the valley. Wind gusts ranging 30 to 50 kts...locally higher over ridgetops. Winds are beginning to decrease in the valley as of 06z, but still gusty in some areas. JBB && .STO Watches/Warnings/Advisories... Winter Storm Warning until 4 PM PST Monday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flash Flood Watch until 6 AM PST Sunday for Clear Lake/Southern Lake County-Motherlode-West Slope Northern Sierra Nevada. &&
In the hours before
Special weather statement, Mar 5, 9:07 PM PST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
907 PM PST SAT MAR 5 2016
CAZ015>018-066-060530-
CENTRAL SACRAMENTO VALLEY CA-CARQUINEZ STRAIT AND DELTA CA-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY CA-
SOUTHERN SACRAMENTO VALLEY CA-NORTHERN SACRAMENTO VALLEY CA-
907 PM PST SAT MAR 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLUSA...NORTHEASTERN
SOLANO...WEST CENTRAL YUBA...SUTTER...EASTERN GLENN...SOUTH CENTRAL
TEHAMA...SOUTHWESTERN BUTTE AND YOLO COUNTIES UNTIL 930 PM PST...
AT 904 PM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ORLAND TO WILLOWS TO
COLUSA TO WINTERS...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VACAVILLE...CHICO...DAVIS...WOODLAND...MARYSVILLE...CORNING...
ORLAND...PALERMO...YUBA CITY...GLENN...DIXON...WINTERS...GRIDLEY...
COLUSA...COLLEGE CITY...TUDOR...CAPAY...ORDBEND...SYCAMORE AND
MERIDIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3999 12175 3931 12160 3882 12161 3830 12173
3831 12220 3832 12208 3834 12206 3842 12212
3851 12210 3862 12215 3876 12212 3925 12212
3993 12226
TIME...MOT...LOC 0504Z 261DEG 24KT 3979 12218 3958 12213 3926 12206
3877 12207 3839 12215
CSSpecial weather statement, Mar 5, 9:43 PM PST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
943 PM PST SAT MAR 5 2016
CAZ016-017-066>069-060630-
CENTRAL SACRAMENTO VALLEY CA-WESTERN PLUMAS COUNTY/LASSEN PARK CA-
WEST SLOPE NORTHERN SIERRA NEVADA CA-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY CA-MOTHERLODE CA-
SOUTHERN SACRAMENTO VALLEY CA-
943 PM PST SAT MAR 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PLACER...SOUTH
CENTRAL PLUMAS...YUBA...SOUTHWESTERN NEVADA...CENTRAL SUTTER...
SOUTHWESTERN SIERRA...SOUTHEASTERN BUTTE...NORTH CENTRAL SACRAMENTO
AND NORTHEASTERN YOLO COUNTIES UNTIL 1030 PM PST...
AT 943 PM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRIDLEY TO NEAR TUDOR
TO WOODLAND...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WOODLAND...OROVILLE...GRASS VALLEY...MARYSVILLE...PALERMO...BRUSH
CREEK RS...YUBA CITY...LINCOLN...LAKE WILDWOOD...GRIDLEY...DOBBINS...
HAMMONTON...TUDOR...AMERICAN HOUSE...ROUGH AND READY...BEALE AFB...
CHALLENGE-BROWNSVILLE...SMARTVILLE...OLIVEHURST AND VERONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4003 12105 3953 12095 3902 12109 3855 12181
3900 12169 3942 12177
TIME...MOT...LOC 0543Z 226DEG 47KT 3940 12170 3905 12163 3867 12173
CSSpecial weather statement, Mar 5, 9:47 PM PST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
947 PM PST SAT MAR 5 2016
CAZ017>019-067-060630-
CARQUINEZ STRAIT AND DELTA CA-MOTHERLODE CA-
SOUTHERN SACRAMENTO VALLEY CA-NORTHERN SAN JOAQUIN VALLEY CA-
947 PM PST SAT MAR 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLACER...NORTHERN
SAN JOAQUIN...SOUTHWESTERN EL DORADO...SOUTHEASTERN SUTTER...
SOUTHWESTERN AMADOR...WEST CENTRAL CALAVERAS...SACRAMENTO...
SOUTHEASTERN YOLO AND NORTHERN STANISLAUS COUNTIES UNTIL 1030 PM
PST...
AT 946 PM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WEST SACRAMENTO TO
WEST POINT TO NEAR WALNUT GROVE TO 8 MILES WEST OF NORTH WOODBRIDGE
TO NEAR BYRON...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SACRAMENTO...STOCKTON...ELK GROVE...ROSEVILLE...CITRUS HEIGHTS...
FOLSOM...DAVIS...ROCKLIN...WOODLAND...GALT...JACKSON...SAN ANDREAS...
CARMICHAEL...PALOMA...FAIR OAKS...EL DORADO HILLS...CAMERON PARK...
RANCHO CORDOVA...LODI AND WEST SACRAMENTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3826 12152 3869 12176 3881 12102 3808 12057
3788 12158
TIME...MOT...LOC 0546Z 245DEG 35KT 3856 12163 3838 12150 3826 12144
3816 12147 3785 12159
CSLocal storm report, Mar 6, 1:20 AM PST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
120 AM PST SUN MAR 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM DEBRIS FLOW 2 ENE MOKELUMNE HILL 38.31N 120.67W
03/06/2016 CALAVERAS CA DEPT OF HIGHWAYS
CALTRANS REPORTS FLOODING AND DEBRIS ON
HIGHWAY 26 BETWEEN MOKELUMNE HILL AND
GLENCOE.
&&
TGDThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 5:17 PM PST | Areal Flood Advisory | STO | Butte, Colusa, Glenn, Lake, Nevada, Placer and 7 more | 6 hr |
| Mar 5, 7:53 PM PST | Flash Flood Warning | STO | Colusa, Lake, Yolo | 6 hr |
| Mar 5, 9:07 PM PST | Special Weather Statement | STO | Sutter, Yolo | 23 min |
| Mar 5, 9:43 PM PST | Special Weather Statement | STO | Yuba | 47 min |
| Mar 5, 9:47 PM PST | Special Weather Statement | STO | Sacramento | 43 min |
| Mar 5, 11:57 PM PST | Flash Flood Warning | STO | Amador, Calaveras | 6 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.